Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 13, 2006, 2:50 PM EST for Beaver County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 2:50 PM EST (19:50 UTC)
- Expired
- Mar 13, 2006, 3:45 PM EST
- In force
- 55 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 26 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 131953 SVRPBZ PAC007-132045- /O.NEW.KPBZ.SV.W.0002.060313T1950Z-060313T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 250 PM EST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAVER COUNTY IN PENNSYLVANIA * UNTIL 345 PM EST * AT 247 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BLACKHAWK TO 6 MILES SOUTHWEST OF SHIPPINGPORT...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... BEAVER FALLS... BEAVER... ECONOMY BORO... ALIQUIPPA... SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY. LAT...LON 4085 8051 4055 8052 4058 8018 4083 8021 $$
1 follow-up statement
000 WWUS51 KPBZ 132038 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 337 PM EST MON MAR 13 2006 PAC007-132047- /O.EXP.KPBZ.SV.W.0002.000000T0000Z-060313T2045Z/ BEAVER PA- 337 PM EST MON MAR 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BEAVER COUNTY WILL EXPIRE AT 345 PM EST... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. THE WARNING HAS BEEN CANCELED. THE THREAT FOR SEVERE WEATHER HAS ENDED IN THIS AREA. THE STRONGEST STORMS HAVE MOVED EAST OF THE AREA. PERIODS OF MODERATE RAIN CAN BE EXPECTED OVER THE NEXT HOUR. LAT...LON 4085 8051 4055 8052 4058 8018 4083 8021 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 11:34 AM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 13, 11:34 AM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1134 AM EST MON MAR 13 2006
.SHORT TERM (REST OF TODAY)...
UPDATED ZONES FOR SVR TSTM WATCH 88 ALONG OUR WRN BORDER TIL 9PM.
&&
.PREVIOUS DISCUSSION...
(ISSUED 325 AM EST MON MAR 13 2006)
SHORT TERM (TODAY THROUGH TUESDAY)...
CLOSED UPPER LOW WILL MOVE ACROSS THE GREAT LAKES TONIGHT WITH
ASSOCIATED STRONG COLD FRONT SWINGING THROUGH REGION EARLY TONIGHT.
IMPRESSIVE WIND FIELD WITH SYSTEM AND SPC HAS PLACED MUCH OF
FORECAST AREA IN MODERATE RISK TODAY INTO TONIGHT. WILL PLAY UP
MENTION OF DAMAGING WINDS AND HAIL WITH THUNDERSTORMS ESPECIALLY FOR
LATE AFTERNOON AND EARLY TONIGHT WITH POSSIBLE SQUALL LINE AHEAD OF
FRONT AND JUST AHEAD OF FRONT ITSELF.
TUESDAY WILL BE WINDY AND MUCH COOLER WITH SCATTERED RAIN AND SNOW
SHOWERS.
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
NEXT SURFACE LOW WILL MOVE FROM THE MID MS VALLEY WEDNESDAY NIGHT
EASTWARD TO VA BY FRIDAY MORNING. THIS SYSTEM WILL BRING A CHANCE OF
RAIN/SNOW SHOWERS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SURFACE
HIGH EXPECTED TO BUILD IN BEHIND THE SYSTEM AND SHOULD KEEP WEATHER
DRY FOR WEEKEND.
AVIATION...
WIDESPREAD LOW LEVEL MOISTURE THIS AM FROM YESTERDAYS HEAVY RAINFALL
IS PRODUCING SOME SPOTTY IFR/MVFR CIGS AND VSBY WITH PATCHY FOG. MOST
LOCATIONS REMAIN WITH VFR CEILINGS AND OCCASIONAL MVFR VSBY WITH FOG.
STRONG 850 MB WIND THIS AM WILL BRING SOME LOW LEVEL WIND SHEAR
BEFORE DAYBYREAK. A STRONG COLD FRONT WILL PASS ACROSS THIS DISTRICT
MONDAY EVENING BRINGING THE THREAT OF SEVERE THUNDERSTORMS WITH
STRONG GUSTY WINDS AND LARGE HAIL POSSIBLE. SOME BROKEN CU IS LIKELY
THROUGH THE DAY AHEAD OF THE FRONT WITH VFR CONDITIONS THROUGH THE
DAY UNTIL THE SQUALL LINE ARRIVES. THE MOST LIKELY TIME FRAME FOR
THE THUNDERSTORMS WILL BE FROM 21Z-02Z WITH BRIEF IFR CONDITIONS
POSSIBLE WITH THE STORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039-048-057-058-068-069 UNTIL 7 PM
MONDAY.
PA...NONE.
WV...NONE.
&&Hazardous weather outlook, Mar 13, 5:32 AM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 532 AM EST MON MAR 13 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-141045- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 532 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF THE UPPER OHIO VALLEY. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THIS COLD FRONT LATER TODAY. MANY OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE. AFTER THE COLD FRONT MOVES THROUGH...STRONG WEST WINDS WITH GUSTS UP TO 40 MPH ARE EXPECTED TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR PARTS OF EAST CENTRAL OHIO. THE SOIL IS ALREADY SATURATED ACROSS MUCH OF EAST CENTRAL OHIO. ADDITIONAL RAIN MAY CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:53 AM EST | Severe Thunderstorm Warning | PBZ | Mercer | 30 min |
| Mar 13, 3:06 PM EST | Severe Thunderstorm Warning | PBZ | Lawrence | 24 min |
| Mar 13, 3:07 PM EST | Severe Thunderstorm Warning | PBZ | Butler | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.